Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 13, 2003, 2:40 AM CST for Logan County, Polk County, Scott County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2003, 2:40 AM CST (08:40 UTC)
- Expired
- Mar 13, 2003, 3:10 AM CST
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Logan County, AR, Polk County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 130840 SVRLIT ARC083-113-127-130910- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 239 AM CST THU MAR 13 2003 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS SCOTT COUNTY IN WESTERN ARKANSAS LOGAN COUNTY IN WESTERN ARKANSAS * UNTIL 310 AM CST * AT 232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 26 MILES WEST OF RATCLIFF TO 12 MILES WEST OF WICKES...OR FROM 3 MILES SOUTHWEST OF BARLING TO 19 MILES NORTHWEST OF DE QUEEN...MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... WICKES AND VANDERVOORT AROUND 245 AM CST MENA AROUND 250 AM CST WALDRON AROUND 300 AM CST RATCLIFF AND BOONEVILLE AROUND 310 AM CST && THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3538 9437 3416 9459 3434 9397 3556 9375 $$ 51
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:55 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 12, 9:55 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 955 PM CST WED MAR 12 2003 WILL UPDATE THE FORECAST TO RAISE LOW TEMPERATURES A COUPLE OF DEGREES. TEMPERATURES ARE STILL WELL INTO THE 60S AND DEW POINT TEMPERATURES ARE IN THE 50S AND 60S. MID 50S IN THE NORTH AND LOWER 60S IN THE SOUTH LOOKS MORE REASONABLE. SLOW MOVING COLD FRONT WILL GET INTO ARKANSAS LATE TONIGHT AND SHOWERS AND THUNDERSTORMS WILL BE EXPECTED ALONG THE FRONT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH NOON ON THURSDAY. OTHERWISE...THE FORECAST LOOKS TO BE ON TRACK. .LZK...NONE. 51
Hazardous weather outlook, Mar 12, 11:15 PM CST, 3 hours 25 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1115 PM CST WED MAR 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT CONTINUES TO ADVANCE TOWARDS ARKANSAS FROM THE NORTHWEST. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN MISSOURI AND EASTERN OKLAHOMA IN ADVANCE OF THE FRONT. A FEW STORMS MAY BECOME SEVERE IN NORTHERN SECTIONS OF THE STATE LATE TONIGHT ...MAINLY IN AREAS NORTH OF CLARKSVILLE AND BATESVILLE. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE FRONT WILL CONTINUE TO MOVE SOUTHWARD TONIGHT FOR A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS IN NORTHERN ARKANSAS ARE EXPECTED TO WEAKEN AS THEY MOVE INTO CENTRAL AND SOUTHERN SECTIONS OF THE STATE ON THURSDAY. THE FRONT RESPONSIBLE FOR TRIGGERING THE STORMS WILL PUSH THROUGH THE REGION ON THURSDAY...WITH TRANQUIL WEATHER RETURNING BY THURSDAY NIGHT. YET ANOTHER COLD FRONT WILL ARRIVE FROM THE PLAINS BY TUESDAY OF NEXT WEEK. SEVERE WEATHER IS POSSIBLE AHEAD OF THE FRONT MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT MAINLY IN NORTHERN ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:15 AM CST | Severe Thunderstorm Warning | LZK | Boone | 45 min |
| Mar 13, 4:03 AM CST | Severe Thunderstorm Warning | LZK | Pope | 62 min |
| Mar 13, 5:00 AM CST | Severe Thunderstorm Warning | LZK | Ouachita | 30 min |
| Mar 13, 5:14 AM CST | Severe Thunderstorm Warning | LZK | Prairie | 31 min |
| Mar 13, 6:52 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 43 min |
| Mar 13, 7:00 AM CST | Severe Thunderstorm Warning | LZK | Lincoln | 30 min |
| Mar 13, 7:02 AM CST | Severe Thunderstorm Warning | LZK | Lincoln | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.